Estimation of growth parameters from multiple-recapture data

Wang, You-Gan (2004) Estimation of growth parameters from multiple-recapture data. Biometrics, 60(3), pp. 670-675.

View at publisher

Abstract

This article develops a method for analysis of growth data with multiple recaptures when the initial ages for all individuals are unknown. The existing approaches either impute the initial ages or model them as random effects. Assumptions about the initial age are not verifiable because all the initial ages are unknown. We present an alternative approach that treats all the lengths including the length at first capture as correlated repeated measures for each individual. Optimal estimating equations are developed using the generalized estimating equations approach that only requires the first two moment assumptions. Explicit expressions for estimation of both mean growth parameters and variance components are given to minimize the computational complexity. Simulation studies indicate that the proposed method works well. Two real data sets are analyzed for illustration, one from whelks (Dicathais aegaota) and the other from southern rock lobster (Jasus edwardsii) in South Australia.

Impact and interest:

7 citations in Scopus
Search Google Scholar™
7 citations in Web of Science®

Citation counts are sourced monthly from Scopus and Web of Science® citation databases.

These databases contain citations from different subsets of available publications and different time periods and thus the citation count from each is usually different. Some works are not in either database and no count is displayed. Scopus includes citations from articles published in 1996 onwards, and Web of Science® generally from 1980 onwards.

Citations counts from the Google Scholar™ indexing service can be viewed at the linked Google Scholar™ search.

ID Code: 90570
Item Type: Journal Article
Refereed: Yes
Keywords: estimating equation, growth estimation, individual variability, multiple, recaptures, random effects, generalized linear-models, estimating equations, longitudinal data, regression
DOI: 10.1111/j.0006-341X.2004.00216.x
ISSN: 0006-341X
Divisions: Current > Schools > School of Mathematical Sciences
Current > QUT Faculties and Divisions > Science & Engineering Faculty
Deposited On: 19 Nov 2015 06:15
Last Modified: 19 Nov 2015 06:15

Export: EndNote | Dublin Core | BibTeX

Repository Staff Only: item control page